Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 12, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 27, 2000, 3:13 PM CDT for Izard County, Stone County, Van Buren County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 3:13 PM CDT (20:13 UTC)
- Expired
- May 27, 2000, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Izard County, AR, Stone County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 272016 FFWLZK ARC065-137-141-272315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 313 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS STONE COUNTY IN NORTH CENTRAL ARKANSAS IZARD COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 615 PM CDT * CONTINUED HEAVY RAINS OVER SATURATED GROUND HAVE RESULTED IN RAPID RISES IN SMALL STREAMS AND RIVERS ACROSS PARTS OF NORTH CENTRAL ARKANSAS. PERSONS SHOULD SEEK HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO GO OVER LOW-WATER CROSSINGS IN THIS SITUATION. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. 32
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:00 AM CDT, 11 hours 13 minutes earlier.
Area forecast discussion, May 27, 4:00 AM CDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT SAT MAY 27 2000
AIR WILL REMAIN VERY UNSTABLE ACROSS AREA UNTIL COLD FRONT AND SHORT
WAVE MOVE ACROSS DURING TONIGHT. THUNDERSTORMS MOVING ACROSS
NORTHERN ARKANSAS PROBABLY WILL DECREASE THIS MORNING BUT MOISTURE PATTERN
AND MORE SHORT WAVES INDICATE THUNDERSTORMS WILL COVER MUCH OF THE
AREA TODAY. BOUNDARY FROM THE OVERNIGHT STORMS LOOKS LIKE IT WILL
SET UP ACROSS CENTRAL SECTIONS AND MAY BE FOCUS FOR NEW DEVELOPMENT
AROUND MIDDAY. MAIN THRUST OF THUNDERSTORMS WITH FRONT WILL REACH
NORTHWESTERN SECTIONS AROUND 00Z AND SHOULD PUSH ACROSS AREA MOSTLY
BY 06Z AND SHOULD BE OUT OF AREA BY 12Z SUNDAY. WILL HAVE 50-60 PERCENT
POPS ACROSS AREA TODAY AND TONIGHT AND NO MENTION OF POPS FOR
SUNDAY. DRIER AIR WILL BE IN PLACE SUNDAY. SINCE THUNDERSTORMS HAVE
TRAINED ACROSS NORTHERN SECTIONS OVERNIGHT AND MORE LIKELY TODAY, WILL
ISSUE FLASH FLOOD WATCH FOR THAT AREA THROUGH EARLY TONIGHT. WILL BE
ESPECIALLY IMPORTANT AS THERE ARE LIKELY MANY CAMPERS IN AREA FOR
HOLIDAY WEEKEND. TEMPS PROBABLY WILL NOT GO UP MUCH TODAY DUE TO
CLOUDS AND WILL GO CLOSE TO MOS ON MINS FOR TONIGHT AS COOLER AIR COMES
IN. MOS MAXES FOR SUNDAY LOOK TOO HIGH, BUT NEW AIR MASS WILL NOT BE
THAT MUCH COOLER SO WILL NOT GO TOO FAR BELOW.
.LIT...FLASH FLOOD WATCH TODAY AND EARLY TONIGHT NORTH
ZONES 3>7-12>16-21>24In the hours before
Special weather statement, May 27, 10:47 AM CDT, 4 hours 26 minutes before
ARZ007-016-025-033-034-271700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1047 AM CDT SAT MAY 27 2000 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHEAST ARKANSAS UNTIL 4 PM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR A LARGE PORTION OF NORTHEAST ARKANSAS UNTIL 4 PM. THE WATCH AREA IS GENERALLY EAST OF A LINE THAT EXTENDS FROM DES ARC TO MAMMOTH SPRING. A LINE OF VERY STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTHEAST ARKANSAS DURING THE NEXT FEW HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 50 MPH. PEOPLE IN NORTHEAST ARKANSAS SHOULD MONITOR THE WEATHER CLOSELY TODAY. BE PREPARED TO SEEK SHELTER IF THREATENING WEATHER APPROACHES...OR IF A WARNING IS ISSUED. STAYED TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV...OR CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, May 27, 1:30 PM CDT, 1 hour 43 minutes before
ARZ005>007-013>016-022>025-030>034-037>047-052>057-062>069-280230- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SAT MAY 27 2000 ...SLIGHT RISK OF SEVERE WEATHER ACROSS MOST OF ARKANSAS THIS AFTERNOON AND TONIGHT... VERY UNSTABLE AIR AND ABUNDANT MOISTURE OVER ARKANSAS WILL BE IMPACTED BY AN APPROACHING COLD FRONT THIS SATURDAY AFTERNOON AND DURING THE OVERNIGHT HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT IN ADVANCE OF THE COLD FRONT. DAMAGING WINDS...DANGEROUS LIGHTNING...AND HEAVY RAINS CAN BE EXPECTED WITH THE STRONGER STORMS OVER MOST SECTIONS OF THE STATE EXCEPT THE EXTREME NORTHWEST CORNER. FORECASTS SHOW THE FRONT WILL BE ACROSS THE CENTRAL PART OF THE STATE AROUND MIDNIGHT...AND ABOUT TO EXIT THE STATE BY SUNRISE SUNDAY. CLEARING WILL TAKE PLACE BEHIND THE FRONT FROM NORTHWEST TO SOUTHEAST. DRIER AIR WILL BRING AN END TO THE HIGH HUMIDITY LEVELS WHICH HAVE EXISTED ACROSS THE STATE THE PAST FEW DAYS. IT IS TIME FOR EVERYONE TO REVIEW SEVERE WEATHER SAFETY RULES OR SEVERE WEATHER PREPAREDNESS PLANS. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY EXPECT ACTIVATION LATER THIS AFTERNOON AND TONIGHT. 32
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 51 min |
| May 26, 9:58 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 47 min |
| May 26, 10:41 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 54 min |
| May 26, 11:21 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 69 min |
| May 26, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 60 min |
| May 27, 12:52 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 53 min |
| May 27, 1:11 AM CDT | Severe Thunderstorm Warning | LZK | Newton | 54 min |
| May 27, 1:23 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Pope, Yell | 67 min |
| May 27, 1:38 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 57 min |
| May 27, 1:57 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 53 min |
| May 27, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 56 min |
| May 27, 2:22 AM CDT | Flash Flood Warning | LZK | Johnson, Newton, Pope, Searcy, Stone, Van Buren | 3 hr |
| May 27, 2:54 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 51 min |
| May 27, 3:09 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 66 min |
| May 27, 3:13 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 47 min |
| May 27, 3:42 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 48 min |
| May 27, 9:13 AM CDT | Severe Thunderstorm Warning | LZK | Marion | 47 min |
| May 27, 9:46 AM CDT | Severe Thunderstorm Warning | LZK | Baxter | 29 min |
| May 27, 9:56 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Stone | 44 min |
| May 27, 9:56 AM CDT | Severe Thunderstorm Warning | LZK | Fulton | 44 min |
| May 27, 10:16 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 59 min |
| May 27, 3:20 PM CDT | Flash Flood Warning | LZK | Garland, Montgomery, Polk | 3 hr |
| May 27, 3:35 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 55 min |
| May 27, 4:06 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 24 min |
| May 27, 4:08 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 37 min |
| May 27, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 33 min |
| May 27, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 24 min |
| May 27, 4:24 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland | 36 min |
| May 27, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 34 min |
| May 27, 4:47 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 28 min |
| May 27, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 30 min |
| May 27, 6:19 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 41 min |
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.